MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPM-149
Medical Device Problem Codes Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Purulent Discharge (1812); Dyspnea (1816); Unspecified Infection (1930); Muscle Weakness/Atrophy (1967); Respiratory Distress (2045); Thrombosis (2100); Weakness (2145); Discharge (2225); Distress (2329); Injury (2348); Impaired Healing (2378); Obstruction/Occlusion (2422); Weight Changes (2607); Fluid Discharge (2686); No Code Available (3191); Thrombosis/Thrombus (4440); Respiratory Insufficiency (4462); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product: spm-149 surgipro mesh und 35 x 22cm multi (lot # a2k38).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a hernia.It was reported that after implant, the patient experienced an unspecified adverse outcome.
 
Additional Manufacturer Narrative
Additional information: fda site id, mfr site id, patient code: c64343(decreased hemoglobin, decreased urine output, tense abdomen, open lesion).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced decreased hemoglobin, chelonae causing wound infection, mesh coated with purulent material, increased respiratory distress, decreased urine output, tense abdomen, dilated bowel and roux limb, clot inright flank and into the pelvis, the two pieces of mesh were more tense, large abdominal open wound with continued drainage, exposed mesh, weakness, weight loss, infected mesh, punctate opening, open lesion, loosening of mesh, and extruding mesh.Post-operative patient treatment included returned to or, ng tube placed to evacuate excess air and fluid from colon, small bowel and stomach, staples and sutures removed to expose the mesh base, mesh was cut side to side and closed again with suture, presented to ed, hospitalized for one month, iv antibiotics, picc line, wound repacked, scheduled dressing changes, potassium repletion, aggressive irrigation of the wound, iv fluids, revision surgery, hernia repair with new mesh, and mesh removal.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced decreased hemoglobin, chelonae causing wound infection, mesh coated with purulent material, increased respiratory distress, decreased urine output, tense abdomen, dilated bowel and roux limb, clot inright flank and into the pelvis, the two pieces of mesh were more tense, large abdominal open wound with continued drainage, exposed mesh, weakness, weight loss, infected mesh, punctate opening, open lesion, loosening of mesh, emotional distress, and extruding mesh.Post-operative patient treatment included returned to or, ng tube placed to evacuate excess air and fluid from colon, small bowel and stomach, staples and sutures removed to expose the mesh base, mesh was cut side to side and closed again with suture, presented to ed, hospitalized for one month, iv antibiotics, picc line, wound repacked, scheduled dressing changes, potassium repletion, aggressive irrigation of the wound, iv fluids, revision surgery, hernia repair with new mesh, and mesh removal.
 
Additional Manufacturer Narrative
Additional information: b5, d8, e1 (initial reporter: facility name, street 1, city, region, postal code), h6 (added patient code).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: h6 (added patient codes) e2402: decreased hemoglobin, decreased urine output, open lesion, weight loss.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
60 middletown ave
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key10292252
Report Number9615742-2020-01658
Device Sequence Number19391769
Product Code FTL
UDI-Device Identifier10884521101333
UDI-Public10884521101333
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2007
Device Model NumberSPM-149
Device Catalogue NumberSPM-149
Device Lot NumberA2C211
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/01/2020
05/07/2025
05/21/2025
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date07/30/2020
05/13/2025
05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE SECTION H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexMale
Patient Weight120 KG
Patient RaceWhite